Alert archive / Illinois / Small Craft Advisories in 2021
Small Craft Advisory 50, NWS Chicago, IL
NWS Chicago, IL issued this small craft advisory at Jun 15, 2021, 3:03 AM CDT. It took effect at Jun 15, 2021, 7:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2021, 3:03 AM CDT (08:03 UTC)
- In effect from
- Jun 15, 2021, 7:00 PM CDT
- Expired
- Jun 16, 2021, 2:46 AM CDT
- In force
- 8 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted.
546 WHUS73 KLOT 150803 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 303 AM CDT Tue Jun 15 2021 LMZ740>745-151700- /O.NEW.KLOT.SC.Y.0050.210615T2100Z-210616T0900Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 303 AM CDT Tue Jun 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM CDT WEDNESDAY... * WHAT...North to northeast winds to 25 kt. Significant waves to 6 ft, occasionally to 8 ft. * WHERE...Illinois and Indiana nearshore waters. * WHEN...From 4 PM this afternoon to 4 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Carlaw
4 follow-up statements
935 WHUS73 KLOT 151427 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 927 AM CDT Tue Jun 15 2021 LMZ740>745-152230- /O.CON.KLOT.SC.Y.0050.210615T2100Z-210616T0900Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 927 AM CDT Tue Jun 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM CDT WEDNESDAY... * WHAT...North to northeast winds to 25 kt. Significant waves to 6 ft, occasionally to 8 ft. * WHERE...Illinois and Indiana nearshore waters. * WHEN...From 4 PM this afternoon to 4 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
879 WHUS73 KLOT 152037 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 337 PM CDT Tue Jun 15 2021 LMZ740>745-160445- /O.EXT.KLOT.SC.Y.0050.210616T0000Z-210616T0900Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 337 PM CDT Tue Jun 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT WEDNESDAY... * WHAT...North to northeast winds to 25 kt. Significant waves to 6 ft, occasionally to 8 ft. * WHERE...Illinois and Indiana nearshore waters. * WHEN...From 7 PM this evening to 4 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
528 WHUS73 KLOT 160232 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 932 PM CDT Tue Jun 15 2021 LMZ740>745-160900- /O.CON.KLOT.SC.Y.0050.000000T0000Z-210616T0900Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 932 PM CDT Tue Jun 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT WEDNESDAY... * WHAT...Waves 3 to 6 ft occasionally to 8 ft. * WHERE...Illinois and Indiana nearshore waters. * WHEN...Until 4 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Lenning
964 WHUS73 KLOT 160746 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 246 AM CDT Wed Jun 16 2021 LMZ740>745-160900- /O.CAN.KLOT.SC.Y.0050.000000T0000Z-210616T0900Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 246 AM CDT Wed Jun 16 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have fallen under criteria, and no longer pose a significant risk to small craft. As a result, the Small Craft Advisory has been cancelled. $$ Carlaw
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Jun 15, 2:52 AM CDT, 11 minutes earlier.
Area forecast discussion, Jun 15, 2:52 AM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
252 AM CDT Tue Jun 15 2021
.SHORT TERM...
252 AM CDT
Through Wednesday...
Quiescent and extremely comfortable conditions--unusually so for
this time of year--are in store through Wednesday. While the
shortwave parade continues upstairs with several additional
disturbances slated to drop southward across the Great Lakes
Region through Wednesday, a very dry and subsident airmass will
inhibit precipitation chances. A region of weak isentropic upglide
centered along the 300 K theta surface is helping squeeze out some
increased mid-level cloud cover which will drift across our
forecast area through the rest of the early-morning hours, but
that'll be about it. A diurnally-thickening cumulus field will
develop with time later this morning and afternoon. The lake
breeze today will get an assist from this latest incoming wave, so
should make deep inland progress across northern Illinois this
afternoon and evening. Temperatures today will be near or a degree
or two under what we hit on Monday.
Breezy north to northeast winds will push down the lake this
afternoon and overnight which will result in another period of
choppy wave action and an increasing risk for rip currents. Beach
Hazards Statements have been posted for the southern Lake Michigan
beaches as a result. With slackening winds inland and dewpoints in
the low to mid 40s away from the lake, think we might see a
handful of upper 40 degree low temperatures in our typical
cool/sheltered locales come Wednesday morning.
Altogether similar conditions will prevail on Wednesday, with a
bit less cloud cover. Guidance suggests afternoon dewpoints might
mix out into the upper 30s in spots away from the immediate
lakeshore!
Carlaw
&&
.LONG TERM...
300 PM CDT
Tuesday night through Sunday...
Forecast discussion unchanged...
Highly-amplified shortwave ridging will begin to build in more
directly overhead come Wednesday and Thursday, but this will be
transient as several energetic impulses north of the International
border march south and eastward towards the end of the week. Until
then, however, quiescent, dry, and comfortable conditions are
expected through mid week. Overnight temperatures Tuesday and
Wednesday nights may dip towards 50 degrees in some of our
outlying and typical cool spots in this unusually dry airmass.
Southwest surface flow will return on Thursday, and temperatures
will respond by jumping back into the mid and upper 80s across the
entire region, except perhaps across parts of Lake County, IL
where some lingering onshore southeasterlies may prevail through
the afternoon. Moisture will also be on the increase, but any
precipitation chances should hold off until later Thursday night
as robust capping remains in place.
Deterministic and ensemble guidance is starting to key in on a
potentially more active end to the week come Thursday night and
Friday as a cold front and associated low-mid-level warm advection
develop, somewhere in our vicinity. Guidance continues to waffle a
bit on the placement of better moisture, instability, and large
scale ascent, with the GFS and CMC taking a bit of a northward jog
compared to what was being advertised last night. Ensemble output
though suggests that the NBM-delivered high chance PoPs Thursday
night into Friday are justified. Depending on the orientation of
things, a heavy rain and strong-severe potential exists given the
robust mid-level flow and our location on the northeastern flanks
of the EML plume, but model trends, should then continue, may take
the more appreciable chances just to our north.
Drier northwest flow returns for Saturday with temperatures
cooling a bit with highs expected to be in the 80s with lower
dewpoints. Medium range guidance hints that a more active pattern
tries to set up again early next week.
Carlaw
&&
.AVIATION...
For the 06Z TAFs...
Light and variable winds will continue early this morning with a
weak land breeze keeping winds mainly west of north at ORD and
MDW through the overnight hours. After daybreak winds at the
Chicago area terminals will begin turning more northeasterly. A
reinforcing lake breeze is anticipated to then progress west
across the area late morning through the afternoon. Gusts in the
18 to 20kt will be possible behind the boundary and will
continuing through the afternoon then easing in the evening.
An area of SCT to BKN mid-level clouds may dip south out of
Wisconsin over the next couple hours early this morning otherwise
expecting mostly clear skies overnight. VFR cumulus is expected
to expand in coverage mid morning through the afternoon gradually
clearing out behind the lake breeze from east to west.
Petr
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Beach Hazards Statement...ILZ006-ILZ103-ILZ104...4 PM Tuesday to
7 AM Wednesday.
IN...Beach Hazards Statement...INZ001-INZ002...4 PM Tuesday to 7 AM
Wednesday.
LM...Small Craft Advisory...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
LMZ745...4 PM Tuesday to 4 AM Wednesday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Jun 14, 9:25 PM CDT, 5 hours 38 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Chicago/Romeoville IL 925 PM CDT Mon Jun 14 2021 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-160230- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 925 PM CDT Mon Jun 14 2021 /1025 PM EDT Mon Jun 14 2021/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Saturday. Tuesday... High Swim Risk. Thursday night and Friday... Limited Thunderstorm Risk. Sunday... Limited Thunderstorm Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-160230- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 925 PM CDT Mon Jun 14 2021 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Saturday. Tuesday... Hazardous conditions for small craft are likely. Thursday night and Friday... Limited Thunderstorm Risk. Sunday... Limited Thunderstorm Risk. Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:54 AM CDT | Beach Hazards Statement | LOT | Cook, Lake | 28 hr |
Nearby
Small Craft Advisories in Illinois, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.